I have suffered from migraines for eleven years now and have only been able to address with "Midrin" which no longer is available and this is my second migrain accomanied with burning feeling between my brain and my skull, nausea, sensetivity to light and especially sounds....is very debilitating and I feel like something is seriously wrong and am not getting much help from local E.R doc. which I called today after visiting last night and sent home w/ prescription for "Midrin" only to find out it is no longer available.... uh.. Hello, it is Saturday and I need help! I took a tylenol 3 hoping it would at least ease the pain some but not helping with the nausea, never does, and the burning is still there? I even bought over the counter migraine medicine because is similar to "midrin" as far as results, not as effective however, those are not helping either? I have two little girls who need me @ home, one which is disabled, and I Really Need some answers and some help! Please can anyone help?
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
In treating chronic headaches such as in yourself, the treatment should include two types of medications: preventative therapy and abortive therapy. Preventative therapy is a medication that would be taken every day regardless of whether or not a headache is prevent. This type of medication is used to prevent headaches from occurring, and there are several types including but not limited to beta blockers such as propranolol, calcium channel blockers such as verapamil, and others including topamax, depakote, elavil, etc. A lot of these medications were invented for other uses and are used not only for headache but also epilepsy and depression. They have proven very effective in preventing headaches. The second medication is abortive, meaning it is used when a headache is coming on. The medication used depends on the nature of a headache. If it is a migraine type headache, a group of medications called triptans can be used. And so on. However, with frequent use of abortive medications including triptans, tylenol, advil, and others, medication overuse headache occurs. This requires a specific treatment in which the over-used medications are slowly stopped and replaced with more long-acting medications. Tylenol with caffiene, and similar medications, can cause medication overuse headache if used too frequently. Lyrica, which is used for fibromyalgia, can be used for chronic headaches too.
If you are not having relief from the typical over the counter medications, you will need to be seen by a neurologist to adjust your medications and perhaps address the migraines with preventative and abortive therapies. It is important to understand that if you are now having new head pains, you will need to be seen more urgently to make sure there is nothing serious causing this pain. Imaging of the brain and sometimes the neck may be indicated depending on your exact symptoms, your physical examination, and other factors.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.